IM scared and would like to know how people are doing. Im 44 had a left ovary taken out 2 years ago for busted tumor. doc found endo. He wants to give me shot. I called said i changed my mind. he wants to talk thursday for shot.
The following user gives a hug of support to rumphie: Ayria (11-10-2011)
Well id never take the drug again.
Most people get the hot/cold flashes, acheyness, weight gain. etc etc.
Since starting lupron, i had extreame body aches, extreame fatiuge, (been diagnosed with fibromyalgia),hair falling out/thinning, ive had 16 infections in 10 months, ive had many other auto immune like symptoms. I dont know if its neccisarily related to the lupron (im basing it on the timing of the shot). Basically its been out of my system for at least 4 months and i still feel like crap.
if you dont have any symptoms of endo....do not take the shot!! there was a class action law suit against the makers. I cant rememebr the exact details.
i had sever endo and ovarian cysts, right after the first shot i had body aches, i slept alot. i felt like doodoo. when i called my doc, he decided against the second shot. and my memory of anything after that is a blur. thats how bad of a reaction i had. and coincidentally...i remember when the darn thing wore off! do your homework about this drug.
There are other options. I feel like this is an "easy fix" for drs but not always right answer. It basically puts you into a temporary menopause and have read nightmare stories about the side affects, and heard about class action lawsuits, although I don't know the details. Would a laproscopic exploratory be an option? What are your other symptoms?
I had lupron shots because of heavy bleeding and instead of stopping the bleeding or slowing it down, after the first I bled the entire month and the day after my 2nd I started hemorrhaging and ended up with emergency surgery. I don't know if the hemorrhaging would have happened with or without it, but it certainly didn't help. One side effect that was awful were the hot flashes. It took over a month of.not taking it for it to go away. It is also very expensive.
Location: Greencastle, Pennsylvania, United States
Re: lupron depot advice
I hope many will read this before deciding on depo lupron as I call it. I was introduced to this drug after I had tried all types of oral birth control, NuvaRing, IUD(s), Implanon, injections (Depo Provera)ect. I was 15 when I first talked an OBGYN into accepting me as a patient even though I was told I was too young to have anything. Three weeks after my 15th birthday I was laying on the operating table having six meatball size polyps removed from the uterus. This doctor swore they never found endo, moved to a new doctor about a year and half later after Birth control pills and then a year on Depo Provera wasnít helping. During this time I went from a very unhealthy weight of 89 pounds to 145 by the time I was done Provera. (Provera is the sister drug to Lupron) My most recent doctor had put me on Depo Lupron after two operations and in hopes it would stop the endo. IT WORKED! It was trial and errors donít get me wrong. But after about three years of being sick and bleeding 24/7(literally) it was nice to finally stop bleeding. The bleeding stopped after about 5 months on the shots. I choose to do the 3 month shots due to insurance reasons which I still dished out around 500 to 700 a shot of my own money, which I didnít mind considering the cost of them and what my insurance was covering. I had every side effect possible, night sweats, headaches, body aches, crying, anger, weight gain( I was 180 by the time my two years ended) (I was told for my age you are only aloud to be on this shot a year and we extended it ) I had blurred vision, hair loss, horrible weakness, always tired, nausea, And the one that I canít find anywhere on side effect list is slurred speech as I got further into my second year, I had these side effects 6 months after going off treatments as well. I still have moments when I think Iíve said something to someone and I never actually got the thought into words, this started happening late into the first year as well. This medication was hell for me, many people react different but I was miserable all the time and so was everyone around me. BUT! Before you judge the medication please read up on it, I was two years endo free or I should say pain free, I had endo removed in November 2011 less than 6 months after going off Lupron. When the doctors and I thought it was best to implant an IDU and try that. The IDU went through my uterus lining into the muscle. I have a very fast growing endo. As horrible as the side effects are I was told I had Asherman's Syndrome when I had an emergency hydroscope done to remove the IUD that had went through my uterus. I had my Asherman's Syndrome surgery the second the last week of January 2012. I had been almost five months since surgery one and three since the ashermans was operatedon and my endo is back, I havenít stopped bleeding since Feb 1st along with pain. I started aviane this same time and will be going back on Lupron shortly. Lupron was hell but itís my only hope to keep my uterus and ovaries to have at least one child. Iím less than three years out till removal time, this will make me a mere 23 when a full hysterectomy will be done saying I make it that long.